Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 1997, 5:46 AM CDT for Keya Paha County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1997, 5:46 AM CDT (10:46 UTC)
- Expired
- Jun 22, 1997, 6:45 AM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:00 AM CDT | Hail 1.75 | Springview, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1556 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS1 KLBF 221047 RRA SVRLBF NEC103-221145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 AM CDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...SOUTHWESTERN KEYA PAHA COUNTY AT 543 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 22 MILES EAST OF VALENTINE OR 3 MILES SOUTH SOUTHWEST OF NORDEN MOVING EAST NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INTO A STRONG BUILDING. DO NOT STAND NEAR WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. FS/MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:18 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 3:18 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 AM CDT SUN JUN 22 1997 FORECAST PROBLEM...TEMPERATURES AND POPS 06Z SURFACE CHART SHOWS STATIONARY FRONT ORIENTED FROM EAST TO WEST ACROSS NORTHERN NEBRASKA. FRONT EXTENDS NORTHWEST TO LOW IN SOUTHERN MONTANA. KLNX 88D SHOWING THUNDERSTORMS OVER NORTHERN CHERRY COUNTY MOVING EAST 20-25KT. THIS AREA OF THUNDERSTORMS SHOULD MOVE INTO NORTHERN PART OF ANW-ONL ZONES THIS MORNING. ETA GRIDDED DATA INDICATES Q-G FORCING OVER VTN-ANW-ONL AT 12Z THIS MORNING. SO WOULD GO WITH 20 PERCENT THERE. UPPER RIDGE OVER PLAINS PROGGED TO SHIFT EAST INTO THE MS VALLEY DURING THE PERIOD. TODAY AND TONIGHT WARM TEMPERATURES AT 700MB AND SURFACE LOW AND BOUNDARIES NORTH OF STATE SHOULD KEEP FA FREE OF THUNDERSTORMS. MAIN PROBLEM TODAY IS HIGH TEMPERATURES WITH NGM GUIDANCE COOLER THAN EXPECTED TEMPERATURES. 700MB TEMPERATURES ARE PROGGED AT 14 C AND IF MIX DOWN DRY ADIABATICALLY WOULD YIELD 36 C OR MID AND UPPER 90S. AT ANY RATE PER DISCUSSION WITH OMA WILL GO ABOVE NGM GUIDANCE FOR TEMPERATURES. UPPER RIDGE SHIFTS EAST ON MONDAY WITH PVA MOVING INTO FA. ALSO COLD FRONT PROGGED TO MOVE INTO THE NORTHWEST PANHANDLE. ETA GRIDDED DATA SHOWING THICKNESS ADVECTION OVER PANHANDLE AND CHERRY COUNTY AFT 06Z MONDAY WITH Q-G FORCING OVER SAME AREA BY 12Z MONDAY. SO WILL INCREASE POPS FOR THUNDERSTORMS MONDAY MORNING. WINDS TODAY AND TONIGHT SHOULD BE SOUTH 10-20. MONDAY WINDS SHOULD BE SOUTHWEST 10-20 AHEAD OF TROUGH WITH EXCEPTION OF WEST 10-20 IN PANHANDLE BEHIND TROUGH. LBF UU 096/064 092/060 001 ONL UU 095/063 096/063 20- IML UU 094/062 092/059 -01 VTN UU 099/065 092/059 2-3 OGA UU 095/062 091/059 002 FS
In the hours before
Local storm report, Jun 21, 11:54 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 6 N RUSHVILLE NE 1.75 INCH HAIL
06/21/97 SHERIDAN
DAUGHERTYLocal storm report, Jun 21, 11:55 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 6 N RUSHVILLE NE 1.75 INCH HAIL
06/21/97 SHERIDAN
DAUGHERTYLocal storm report, Jun 22, 12:08 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 AM CDT SUN JUN 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM GORDON NE 1.00 INCH HAIL
06/22/97 SHERIDAN
DAUGHERTYLocal storm report, Jun 22, 12:09 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 AM CDT SUN JUN 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM GORDON NE 1.00 INCH HAIL
06/22/97 SHERIDAN
DAUGHERTYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 21, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.